Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 98, NWS North Platte, NE

June 22, 2023Garden County, Grant County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 2023, 7:41 PM MDT for Garden County, Grant County, Sheridan County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2023, 7:41 PM MDT (01:41 UTC)
Expired
Jun 22, 2023, 8:14 PM MDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

737 
WUUS53 KLBF 230141
SVRLBF
NEC069-075-161-230230-
/O.NEW.KLBF.SV.W.0098.230623T0141Z-230623T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
741 PM MDT Thu Jun 22 2023

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Grant County in west central Nebraska...
  Northeastern Garden County in the Panhandle of Nebraska...
  Southeastern Sheridan County in the Panhandle of Nebraska...

* Until 830 PM MDT.

* At 740 PM MDT, a severe thunderstorm was located 8 miles southeast
  of Ellsworth, or 37 miles northwest of Arthur, moving southeast at
  10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ashby, Bingham, Swede Lake, Dominick Lake, Finnegan Lake, Kincaid
  Lake and Wild Horse Flats.

This includes Highway 2 between mile markers 123 and 143.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4197 10227 4213 10212 4201 10181 4179 10201
TIME...MOT...LOC 0140Z 304DEG 7KT 4201 10212 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sporer
2 follow-up statements
705 
WWUS53 KLBF 230207
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
807 PM MDT Thu Jun 22 2023

NEC069-075-161-230230-
/O.CON.KLBF.SV.W.0098.000000T0000Z-230623T0230Z/
Grant NE-Garden NE-Sheridan NE-
807 PM MDT Thu Jun 22 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN
SHERIDAN COUNTIES...

At 806 PM MDT, a severe thunderstorm was located 7 miles southwest of
Ashby, or 34 miles northwest of Arthur, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ashby, Swede Lake, Dominick Lake, Bingham, Kincaid Lake and Finnegan
Lake.

This includes Highway 2 between mile markers 126 and 143.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4199 10217 4210 10209 4201 10181 4179 10201
TIME...MOT...LOC 0206Z 304DEG 7KT 4198 10206 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sporer
689 
WWUS53 KLBF 230214
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
814 PM MDT Thu Jun 22 2023

NEC069-075-161-230223-
/O.CAN.KLBF.SV.W.0098.000000T0000Z-230623T0230Z/
Grant NE-Garden NE-Sheridan NE-
814 PM MDT Thu Jun 22 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT...
NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4199 10217 4210 10209 4201 10181 4179 10201
TIME...MOT...LOC 0211Z 304DEG 7KT 4197 10204 

$$

Sporer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:37 PM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 22, 5:37 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
637 PM CDT Thu Jun 22 2023

...Aviation discussion...

.SYNOPSIS...
Issued at 333 PM CDT Thu Jun 22 2023

Key Messages:

- Thunderstorm potential continues Thursday afternoon and
  overnight into Friday with some strong to severe and heavy rain
  potential across southwest Nebraska.

- More significant severe weather threat Friday afternoon and evening
  with Large hail, damaging winds, and heavy rainfall the main
  concerns though a tornado or two cannot be ruled out.

- Training thunderstorms may lead to some flooding concerns Friday night
  into Saturday, particularly across much of north central
  Nebraska.

- Quieter weather arrives for the latter half of the weekend with
  temperatures near to slightly below normal for late June.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 333 PM CDT Thu Jun 22 2023

This Afternoon/Tonight...scattered to widespread thunderstorms are
percolating across much of the local area. This is largely occurring
along an area of weak low-level moisture advection and mid-level
convergence. This activity is forming within an area of weak 0-6km
bulk wind difference (BWD) of 20 knots or less and MLCAPE values of
1250-1750 j/kg. Given weak focus for lift, expecting coverage to be
widely scattered away from the main area of low-level moisture
pooling. With modest instability and shear, not expecting much in
the way of a strong to severe thunderstorm threat and with loss of
daytime heating, believe activity will quickly wane through the
early evening. This thinking lines up well with latest HRRR and HREF
thinking which shows quick waning of coverage by 02-03z. Attention
then turns to thunderstorms working into southwest Nebraska off the
higher terrain. Guidance is bullish on moist upslope flow leading to
convection off the Front Range and Laramie Range further north by
late afternoon. With mean wind flow generally southwest to
northeast, expecting a largely west to east track of activity to
move across northeast Colorado and approach portions of southwest
Nebraska. With MLCAPE values in the 1000-1500 j/kg range and a
modest uptick in deep layer shear at 25-30 knots 0-6km BWD, cannot
rule out a stray strong to severe thunderstorm for areas south of
Interstate 80 and west of Highway 25 late tonight. Believe storms
will be weakening on approach however and any threat for severe
hazards being fairly limited as a result. That said, cannot rule out
an instance or two of severe hail up to 1" in diameter and 50 to 60
mph gusts. Of greater concern will be the threat for heavy rain with
PWAT values exceeding 1.2" for much of the area and nearing the 99th
percentile in NAEFS Climatology. Limiting confidence in any flooding
potential will be limited coverage, expected weakening trend, and
fairly progressive nature of the thunderstorms. Cannot rule out a
few localized areas seeing 1-2" of rainfall, but given sparse
coverage of this in areas that have seen recent heavy rains will
forgo any flood watches at this time. Clouds and southerly winds
will keep overnight lows mild, generally in the middle 50s to middle
60s or about 5 degrees above normal.

Friday/Friday Night...the day of greatest concern regarding threat
for strong to severe thunderstorms with some uncertainty with
respect to timing and location of greatest concern. General
southwesterly flow will persist locally with ridge axis situated
immediately downstream the forecast area. A mid-level trough will
track out of central California and lift north and east across the
central to northern Rockies and onto the northern Plains by late in
the day. Surface boundary stall invof the Pine Ridge will remain
steady across the northwest zones. The approach of a stronger EML
will lead to rapidly steepening mid-level lapse rates. With daytime
highs climbing into the upper 70s to lower 80s, expecting a
moderately unstable atmosphere to develop by mid-afternoon with
MLCAPE values of 1500-2500 j/kg. An approaching mid-level speed max
will lead to increasing deep layer shear to the tune of 30 to 40
knots of 0-6km BWD. This will be more than supportive of organized
severe convection during the late afternoon and evening. Uncertainty
resides with forcing and whether we see afternoon activity. For now,
thinking the lack of any forcing early in the day will preclude
anything more than an isolated thunderstorm. More widespread
activity will arrive from the west late in the evening as the
greatest mid-level height falls arrive in tandem with the
orographically forced convection off the higher terrain. With shear
vectors largely parallel to the frontal boundary in the area,
expecting rapid upscale growth. Initially, discrete convection will
be capable of large hail and damaging winds but cannot rule out a
tornado or two across the eastern Panhandle and western Sandhills in
an area of good low-level veering hodographs, primarily in the
lowest 3km. Short-term CAMs indeed depict multiple UH swaths
tracking out of the Nebraska Panhandle with isolated supercells.
Forecast sounding analogs highlighting local significant hail events
so this will bear watching. As storms grow upscale, expecting a
transition to a mainly damaging wind threat as activity tracks into
an environment characterized by delta theta-e values approaching
negative 30 degC and DCAPE values of 1500-2000 j/kg and cold pools
merge. Thinking the greatest potential for severe activity will
remain north of the Interstate 80 corridor and as such have kept the
greatest PoPs in these areas (> 55%). With a residual boundary
stalled in the area and the potential for multiple rounds of
convection in these areas, will need to be mindful of the threat for
heavy rain and localized flooding. HREF mean values suggest a
widespread area seeing 0.75"+ and ensemble max values show pockets
of 2-4". Will hold off on any flood headlines for the time being and
wait for increased confidence in placement of the greatest potential
for repeated rounds of rain. The threat for heavy rain will last
well into the early morning hours on Saturday before activity
departs to the east and drier air rapidly works in from the west.
All thunderstorms are expected to have exited the area by sunrise
Saturday.

.LONG TERM...(Saturday through Thursday)
Issued at 333 PM CDT Thu Jun 22 2023

Saturday...expecting a largely dry day across western Nebraska as
the aforementioned dry air spills out of the Great Basin. NAEFS
guidance shows a quick flip from anomalously high PWAT values to
anomalously low PWAT values by midday Saturday with mean PWATs of
0.50" for much of the area. Departing trough will lead to subsidence
and mid-level height rises for the latter half of the day which will
erode cloud cover and lead to moderating temperatures somewhat with
daytime highs climbing into the middle 80s from southwest through
north central Nebraska and the middle 70s for the far northwest.
Westerly low level flow will increase behind a passing cool front
and gusts will climb to around 25 to 35 mph for areas west of
Highway 61 and closer to 20 to 25 mph elsewhere.

Sunday and beyond...Quieter weather is expected for the start of
next week as shortwave ridging arrives ahead of the main upper-level
trough situated across the West Coast. Increasing mid-level heights
along with modest moisture in place will keep precipitation chances
at bay for Sunday into early Monday. By Monday, strong southerly low-
level flow will again advect greater moisture into the region as a
weak surface low takes shape across the central Rockies. This should
lead to at least limited potential for rain and thunderstorms
pushing off the High Plains beginning Monday with this potential
repeating Tuesday. A stronger mid-level PV anomaly will track across
the northern Plains by Wednesday and drag a cool front south into
the area. This will lead to a day of higher precipitation chances
locally with the frontal boundary though more precise timing remains
somewhat in question. As we're able to pin down timing, expect
increasing PoPs for the Wednesday timeframe. Beyond that, southern
Plains ridging will increase with a return to a more zonal pattern
for the late week. This should help drive temperatures up slightly
though the main core of heat should remain south of the area. With
the general "Ring of Fire" pattern, expecting recurring chances for
rain and thunderstorms but day to day predictability at this range
is low confidence at best. Overall though, the pattern will favor a
continuation of rain and thunderstorm chances and so the outlook
remains fairly optimistic that we shouldn't see the dog days of
summer just yet and this jives with the latest CPC 8-14 day outlook
favoring above normal precipitation and only a slight favor to above
normal temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 636 PM CDT Thu Jun 22 2023

With widely scattered thunderstorms across central Nebraska this
evening and old outflow boundaries from earlier convection still
lingering, expect wind direction will be erratic at least through
this evening until the boundary layer stabilizes with loss of
diurnal heating. Convection should trend down at TAF sites this
evening, and expect winds will settle generally at an easterly
direction early tonight with speeds generally 10kt or less. Low
stratus will bloom over the region toward daybreak with IFR/LIFR
CIGs into early Friday morning.

Guidance shows indications for late night convection to affect
KVTN but confidence in this is not high so will monitor radar
trends closely for later TAF issuances. Expect CIGs will gradually
trend up and reach VFR by late Friday morning or early afternoon.
The signal in guidance for convection tomorrow is mixed with a
trend to hold off until after this valid period so will not use
more than VCTS for Friday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NMJ
SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...MBS
Hazardous weather outlook, Jun 22, 1:57 PM MDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
257 PM CDT Thu Jun 22 2023

NEZ004>010-022>029-035>038-056>059-069>071-094-232000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
257 PM CDT Thu Jun 22 2023 /157 PM MDT Thu Jun 22 2023/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered thunderstorms will be possible through the afternoon with
isolated severe thunderstorms expected by late evening into the
overnight. Small hail and brief winds up to 60 mph as well as locally
heavy rainfall will be the main threats

A flood warning is in effect along the stretch of the South Platte
River in Deuel and Keith Counties. The river stage will rise to just
above flood stage Friday afternoon. See the flood warning product
for more details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A more organized severe weather threat is expected Friday evening
and overnight across western and north central Nebraska. Large hail,
damaging winds, and even an isolated tornado will all be possible.
Location of development is somewhat uncertain due to possible
thunderstorm activity earlier in the day Friday. Stay tuned for
further updates. Locally heavy rainfall will again be possible mainly
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 22, 3:12 PM MDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
412 PM CDT Thu Jun 22 2023

NEZ026-222145-
Blaine NE-
412 PM CDT Thu Jun 22 2023

...Strong thunderstorms will impact portions of northeastern Blaine
County through 445 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles east of Elsmere to near Brewster.
Movement was east at 10 mph.

HAZARD...Very heavy rainfall, winds in excess of 40 mph and penny
         size hail.

SOURCE...Radar indicated.

IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
         winds could knock down tree limbs and blow around unsecured
         objects. Minor damage to outdoor objects is possible.

Locations impacted include...
Brewster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4208 9969 4182 9973 4184 10002 4208 9999
TIME...MOT...LOC 2111Z 262DEG 7KT 4209 9989 4193 9992

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 22, 4:31 PM MDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
531 PM CDT Thu Jun 22 2023

NEZ005-006-008-222315-
Brown NE-Eastern Cherry NE-Keya Paha NE-
531 PM CDT Thu Jun 22 2023

...Strong thunderstorms will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 615 PM
CDT...

At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millboro to 6 miles southwest of Norden.
These storms were nearly stationary.

HAZARD...Very heavy rainfall, winds in excess of 40 mph and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
         winds could knock down tree limbs and blow around unsecured
         objects. Minor damage to outdoor objects is possible.

Locations impacted include...
Norden and North River Trail.

This includes Highway 12 between mile markers 26 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4273 10006 4275 10026 4300 10005 4300 9980
TIME...MOT...LOC 2230Z 079DEG 3KT 4299 9994 4279 10016

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 22, 6:27 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
727 PM CDT Thu Jun 22 2023

NEZ005-024-025-094-230115-
Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-
727 PM CDT Thu Jun 22 2023

...Strong thunderstorms will impact portions of south central Cherry,
eastern Hooker and northwestern Thomas Counties through 815 PM
CDT/715 PM MDT/...

At 726 PM CDT/626 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Thedford to 6 miles south of Mullen. These storms were nearly
stationary.

HAZARD...Very heavy rainfall, winds in excess of 30 mph and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Very heavy rainfall, wGusty winds could knock down tree
         limbs and blow around unsecured objects. Minor damage to
         outdoor objects is possible.

Locations impacted include...
Mullen, Thedford, Seneca, Norway, Highway 97 crossing the Dismal
River and Kelso.

This includes the following highways...
 Highway 2 between mile markers 178 and 215.
 Highway 97 between mile markers 52 and 70.
 Highway 83 between mile markers 146 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4223 10060 4204 10119 4181 10106 4198 10045
TIME...MOT...LOC 0026Z 136DEG 2KT 4207 10065 4195 10107

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Sporer
Special weather statement, Jun 22, 6:31 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
631 PM MDT Thu Jun 22 2023

NEZ004-022-230115-
Sheridan NE-Garden NE-
631 PM MDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of northwestern Grant,
north central Garden and southern Sheridan Counties through 715 PM
MDT...

At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Antioch, or 20 miles east of Alliance, moving west
at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ellsworth, Antioch, Snow Lake, Watson Lake, Bingham, Wickson Lake,
Patterson Lake, Lakeside, Finnegan Lake, Krause Lake and Kennedy
Lake.

This includes the following highways...
 Highway 250 between mile markers 1 and 13.
 Highway 2 between mile markers 96 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4220 10204 4210 10204 4210 10200 4201 10201
      4200 10207 4201 10270 4209 10270 4210 10274
      4225 10275
TIME...MOT...LOC 0030Z 092DEG 27KT 4213 10247

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AV/MBS
Special weather statement, Jun 22, 7:13 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
813 PM CDT Thu Jun 22 2023

NEZ024-025-230200-
Hooker NE-Thomas NE-
813 PM CDT Thu Jun 22 2023

...Strong thunderstorms will impact portions of central Hooker and
northwestern Thomas Counties through 900 PM CDT/800 PM MDT/...

At 812 PM CDT/712 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of
Thedford to 9 miles southwest of Mullen to 6 miles southeast of
Whitman. These storms were nearly stationary.

HAZARD...Very heavy rainfall, winds in excess of 40 mph and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
         winds could knock down tree limbs and blow around unsecured
         objects. Minor damage to outdoor objects is possible.

Locations impacted include...
Mullen, Thedford, Seneca, Norway, Hecla, Kelso and Weir.

This includes the following highways...
 Highway 2 between mile markers 165 and 210.
 Highway 97 between mile markers 54 and 67.
 Highway 83 between mile markers 139 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4184 10052 4187 10140 4205 10142 4206 10054
TIME...MOT...LOC 0112Z 322DEG 4KT 4191 10065 4193 10113 4199 10143

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 22, 7:17 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
717 PM MDT Thu Jun 22 2023

NEZ004-023-094-230200-
Sheridan NE-Grant NE-Western Cherry NE-
717 PM MDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of southwestern Cherry,
northwestern Grant and southern Sheridan Counties through 800 PM
MDT...

At 715 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Ellsworth, or 22 miles east of Alliance, moving north
at 5 mph.

HAZARD...Very heavy rainfall, winds in excess of 40 mph and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Very heavy rainfall may lead to localized flooding. Gusty
         winds could knock down tree limbs and blow around unsecured
         objects. Minor damage to outdoor objects is possible.

Locations impacted include...
Ellsworth, Antioch, Watson Lake, Patterson Lake, Finnegan Lake,
Kennedy Lake, Snow Lake, Bingham, Wickson Lake, Diamond Lake,
Lakeside, Wolf Hill, Krause Lake and Argo Hill.

This includes the following highways...
 Highway 250 between mile markers 1 and 24.
 Highway 2 between mile markers 96 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4239 10275 4238 10204 4210 10204 4210 10200
      4201 10201 4201 10270 4209 10270 4210 10274
      4229 10275
TIME...MOT...LOC 0115Z 178DEG 6KT 4211 10244

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AV/MBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:27 PM MDTSpecial Weather StatementLBFHooker48 min
Jun 22, 6:31 PM MDTSpecial Weather StatementLBFSheridan44 min
Jun 22, 7:13 PM MDTSpecial Weather StatementLBFHooker, Thomas47 min
Jun 22, 7:17 PM MDTSpecial Weather StatementLBFSheridan43 min
Jun 22, 8:57 PM MDTSpecial Weather StatementLBFMcPherson48 min
Jun 22, 9:53 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Jun 22, 10:27 PM MDTSpecial Weather StatementLBFGarden48 min
Jun 22, 10:54 PM MDTSpecial Weather StatementLBFGrant51 min
Jun 22, 11:32 PM MDTSpecial Weather StatementLBFGarden58 min
Jun 22, 11:36 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Jun 23, 12:23 AM MDTSpecial Weather StatementLBFHooker67 min
Jun 23, 5:33 AM MDTAreal Flood AdvisoryLBFCuster3 hr
Jun 23, 6:19 AM MDTSpecial Weather StatementLBFSheridan41 min
Jun 23, 6:24 AM MDTAreal Flood AdvisoryLBFGarfield, Wheeler2 hr
Jun 23, 7:05 AM MDTSpecial Weather StatementLBFSheridan55 min
Jun 23, 7:25 AM MDTSevere Thunderstorm WarningLBFCherry65 min
Jun 23, 8:08 AM MDTSevere Thunderstorm WarningLBFCherry52 min
Jun 23, 8:58 AM MDTSpecial Weather StatementLBFCherry47 min
Jun 23, 1:55 PM MDTSpecial Weather StatementLBFHolt50 min
Jun 23, 2:40 PM MDTSpecial Weather StatementLBFBoyd50 min
Jun 23, 4:51 PM MDTSpecial Weather StatementLBFLincoln39 min
Jun 23, 5:53 PM MDTSpecial Weather StatementLBFLogan52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.